What causes hard stools after having Nexpro RD for acidity?

default
Posted on Tue, 9 Jun 2015 in General Health
Question: Hi, I am 31 years old, I was facing acidity & gas from 3 days, doctor prescribed Nexpro rd 40, and felt better, now after 2 days of taking the tablets, I m facing hard stools, which i am not able to pass. I am struggling from past 5 hours. Had taken 10ml of Lactulose 3 hours ago. Still i m unable to pass stools, and am very uncomfortable.
doctor
Answered by Dr. Praveen 51 minutes later
Brief Answer:
Allow some more time for the drug to act

Detailed Answer:
Hi dear.Thanks for your query.

I deeply understand your concern.
Nexpro RD contains Esomeprazole which reduce acid secretion in stomach and there by acidity.It also contains domperidone which is a prokinetic which increase the movement of gastric contents (reducing acidity and increasing the bowel movement by the nature of its action).This is a safe combination and highly unlikely to cause constipation.

Most drugs which produce a bowel movement take a minimum of 4-6 hours for the onset of action.Lactulose 10ml takes minimum of 6 hours to cause onset of bowel movement.I would suggest you to walk a bit(10-15 minutes), drink plenty of oral fluids.Do not be strain or be anxious since this results in contraction of abdomen muscles which impair natural bowel movement.

If you are experiencing constipation hope below tips would help you-
Regular exercise, wheat XXXXXXX husk, isphgula will increase the bulk of your stool and ease bowel movement.
Fresh fruits, vegetables add plenty of fibre to your diet and relieves constipation.
Plenty of fluids maintain hydration and improve bowel health.

Lactulose 10ml for now shall suffice and you need not take extra dose.

Regards
Dr.Praveen

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Praveen 43 hours later
Thank you for your response Dr. XXXXXXX

Lactulose 10ml, did work its magic, after another couple of hours.

However, my concern is why did it happen. I have never faced such constipation problems before.

Could it be a combination of acidity + Nexpro rd + lack of exercise while continuing to consume Whey Protein ( 30g (1 scoop) dissolved in Water ) every morning?

I have been drinking Whey ( above said quantity ) for last 1 year. However, recently have stopped exercising, but continued to take Whey.

If so, should I stop drinking Whey to avoid any further such problems?

Thank you for your response in advance.

Regards,
XXXXX
doctor
Answered by Dr. Praveen 18 hours later
Brief Answer:
Start exercising, Choose whey with high fibre

Detailed Answer:
Hi dear.Thanks for your revert.

Yes whey protein consumption causes constipation.I completely agree that you have been consuming whey since an year and as you said you had not experienced constipation because of exercise.Exercise such as walking shall keep your bowel healthy and improve bowel motility.Hence you need to restart.

I would also suggest to choose a whey protein with high fibre content(among those available ones).This will minimize your problem.Hope you donot have any other problem( like hemorrhoids).You can try whey with high fibre than the existing ones instead of completely stopping it.Lifestyle modification is important to prevent constipation.

Stay healthy.Good luck!

Regards
Dr.Praveen
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Praveen

General & Family Physician

Practicing since :2008

Answered : 1055 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Domperidone

doctor1 MD

I have a combination of upper GI problems. After severe stress last year, I had a flare up of oesophagitis and antum gastritis, for which I have...

doctor1 MD

doc, my problem is my stomach, it keeps on growling even though I ve already eaten. The thing i hate the most is I usually fart just to get rid of...

doctor1 MD

This is to inform you that my relative Miss Tina Das Roy (age 29) is suffering from IBS problem since 2006.Every year she has been admitted in...

doctor1 MD

I ve noticed in increase in my heart rate resting normally I m around 80 bpm now I m 98-99 bpm at rest. Fatigued thru out the day nauseous more...

doctor1 MD

Hi Sir, My name is XXXX. last two weeks on words i am suffering from itching in hole body . after the itching the skin came full reddish .. Three...

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they...

Get personalised answers from verified doctor in minutes across 80+ specialties

178 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2